Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A sharp exponential inequality
for Lorentz-Sobolev spaces
on bounded domains


Authors: Steve Hudson and Mark Leckband
Journal: Proc. Amer. Math. Soc. 127 (1999), 2029-2033
MSC (1991): Primary 46E35; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9939-99-05147-3
Published electronically: February 26, 1999
MathSciNet review: 1643410
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper generalizes an inequality of Moser from the case that $\nabla u$ is in the Lebesgue space $L^n$ to certain subspaces, namely the Lorentz spaces $L^{n,q}$, where $1<q\leq n$. The conclusion is that $\exp(\alpha u^p)$ is integrable, where $1/p+1/q=1$. This is a higher degree of integrability than in the Moser inequality when $q<n$. A formula for $\alpha$ is given and it is also shown that no larger value of $\alpha$ works.


References [Enhancements On Off] (What's this?)

  • [1] C. Bennett and R. Sharpley, Interpolation of operators, Vol. 129, Pure and Applied Math., Acad. Press, Inc. MR 89e:46001
  • [2] L. Carleson and S. Y. A. Chang, On the existence of an extremal function for an inequality of J. Moser, Bull. Sc. Math., $2^e$ série, 110 (1986), 113-127. MR 88f:46070
  • [3] D. E. Edmunds and H. Triebel, Logarithmic Sobolev spaces and their applications to spectral theory, Proc. London Math. Soc., 71 (1995), No. 3, 333-371. MR 96f:46061
  • [4] N. Fusco, P. L. Lions and C. Sbordone, Some remarks on Sobolev imbeddings in borderline cases, Preprint No. 25, Universita degli Studia di Napoli, ``Feder II'', 1993. MR 94e:49013
  • [5] S. Hudson and M. Leckband, Extremals for a Moser-Jodeit exponential inequality, preprint.
  • [6] M. Jodeit, An inequallity for the indefinite integral of a function in $L^q$, Studia Math., 44 (1972), 545-554. MR 49:5805
  • [7] J. Moser, A sharp form of an inequality by N. Trudinger, Ind. Univ. Math. J., 23 (1971), 1077-1092. MR 46:662
  • [8] N. S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech., 17 (1967), 473-484. MR 35:7121

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E35, 46E30

Retrieve articles in all journals with MSC (1991): 46E35, 46E30


Additional Information

Steve Hudson
Affiliation: Department of Mathematics, Florida International University, University Park, Miami, Florida 33199
Email: hudsons@fiu.edu

Mark Leckband
Affiliation: Department of Mathematics, Florida International University, University Park, Miami, Florida 33199
Email: leckband@fiu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05147-3
Keywords: Sobolev imbedding theorem, Moser's inequality, Lorentz space
Received by editor(s): September 16, 1997
Published electronically: February 26, 1999
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society